Drought, Jackson
- When
- September 14, 12:00 AM EST to September 30, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.795, -85.215 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across Jackson and Holmes counties on September 14th. This drought continued into October.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed across Jackson and Holmes counties on September 14th. This drought continued into October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 13, 8:37 PM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT MON SEP 13 2010
.UPDATE...
NO MAJOR UPDATES ARE EXPECTED THIS EVENING AS THE PREVIOUS
FORECAST PACKAGE REMAINS ON TRACK. THE EVENING SURFACE ANALYSIS
SHOWED HIGH PRESSURE IN CONTROL ACROSS THE SOUTHEASTERN REGION AND
A WEAK SURFACE TROUGH EXTENDING NORTH AND NORTHWEST OVER THE
NORTHEASTERN GULF OF MEXICO WATERS AND INTO NORTHWEST FLORIDA.
ALTHOUGH THE EAST COAST SHOWERS DIDN'T QUITE MAKE IT INTO OUT AREA
THIS EVENING...THE MODELS DO INDICATE A SLIGHT CHANCE FOR SOME
PATCHY FOG DEVELOPING AND SPREADING WEST INTO OUR AREA LATE
TONIGHT OR BY DAYBREAK TUESDAY. IN ADDITION...A WEAK EASTERLY
WIND SURGE IS EXPECTED TO TEMPORARILY BRING THE SEAS UP OVER THE
ADJACENT COASTAL WATERS AS THE PREVIOUSLY MENTIONED SURFACE TROUGH
TRACKS WEST OVER THE MARINE AREA.
&&
.AVIATION...
VFR CONDITIONS AND LIGHT EAST TO NORTHEAST WINDS WILL BE THE RULE
TONIGHT AS A HIGH PRESSURE RIDGE REMAINS TO OUR NORTH. A BRIEF
PERIOD OF MVFR VIS IS POSSIBLE AT KVLD AROUND DAWN...WHERE THERE MAY
BE A LITTLE MORE LOW LEVEL MOISTURE. UNLIMITED VIS/CIGS WILL
CONTINUE THROUGH THE DAY TUESDAY...WITH EAST WINDS NEAR 10 KT. A
LATE AFTERNOON SEA BREEZE IS POSSIBLE AT KECP.
&&
.PREVIOUS DISCUSSION...
303 PM EDT MON SEP 13 2010
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A DRY FORECAST IS IN STORE FOR THE SHORT TERM AS A WEAK FRONTAL
BOUNDARY DISSIPATES AND HIGH PRESSURE CENTERED NORTH OF THE AREA
DOMINATES THE LOCAL WX. THIS HIGH PRESSURE WILL GRADUALLY SHIFT TO
THE EAST AND SOUTHEAST OVER THE NEXT FEW DAYS AND PROVIDE THE
LOCAL REGION WITH A MORE EASTERLY FLOW TUESDAY AND WEDNESDAY. HIGH
TEMPS WILL CONTINUE TO RUN A FEW DEGREES ABOVE SEASONAL
LEVELS...BUT THE DRIER AIRMASS WILL ALSO ALLOW LOW TEMPS TO DROP
INTO THE MID TO UPPER 60S AT MOST INLAND LOCATIONS TUESDAY NIGHT
AND WEDNESDAY NIGHT.
.LONG TERM (THURSDAY THROUGH SUNDAY)...
THE LARGE SCALE LONGWAVE PATTERN ALOFT COMMENCES IN NRN STREAM
WITH RIDGE OVER WRN STATES...TROUGHING OVER GREAT LAKES
REGION...WEAK RIDGE OVER ERN STATES AND A TROUGH ACROSS EXTREME
WRN ATLC. SRN STREAM MARKED BY FLAT RIDGE FROM BAJA CA EWD INTO
WRN ATLC. LARGE MID TO UPPER LEVEL HIGH REMAINS OVER THE GULF
WATERS KEEPING OUR WEATHER DRY AND PRETTY WARM. AT SURFACE...LOW
OVER SRN GREAT LAKES REGION WITH STATIONARY FRONT E THEN SE ACROSS
N GA...AND A COLD FRONT SWWD INTO OK. SOUTH OF STATIONARY
FRONT...RIDGING FROM WRN ATLC WSW ACROSS NE GULF. THUS DEEP LAYER
HIGH PRESSURE CONTROLS NE GULF.
SOME DIVERGENCE IN MODELS SEEN BEGINNING ON FRIDAY. GREAT LAKES
TROUGH WILL DIG THROUGH THE TENNESSEE VALLEY FRIDAY INTO SATURDAY.
DRY WEST TO NW FLOW ALOFT WILL HELP PUSH THE WEAKENING COLD FRONT
INTO NRN ALA/GA. MODELS DIVERGE AT THIS POINT WITH ECMWF STALLING
FRONT THERE WHILE GFS BRINGS IT INTO CNTRL AL/GA. IN EITHER CASE...
TROUGH THEN EXITS INTO ATLC WITH DEAMPLIFYING UPPER PATTERN REST OF
EXTENDED HIGHLIGHTED BY PASSING IMPULSES MOVING EWD IN INCREASINGLY
ZONAL FLOW IN NRN STREAM. THIS TRANSLATES TO DECREASING DYNAMICS
WHICH ALLOWS FRONT TO STALL AND THEN WASH OUT. SO...SURFACE HIGH
PRESSURE WILL REMAIN NORTHEAST OF CWA WITH AXIS WSW OVER LOCAL AREA
REMAINDER OF THE WEEKEND. THIS TRANSLATES TO ENE LOW LEVEL FLOW
TRAVERSING LAND SO MOISTURE WILL REMAIN LIMITED WITH LITTLE OR NO
CHANCE FOR RAIN DURING THIS EXTENDED PERIOD.
EVEN MORE MODEL DIVERGENCE DAY BEGINNING SUNDAY. THE ECMWF HAS
A NOTABLY WEAKER UPPER RIDGE THAN GFS AND IF THIS PANS OUT...IT
COULD ALLOW STRONG HURRICANE IGOR TO EDGE CLOSER TO SE COAST WITH
SOME MOISTURE SPREADING WWD INTO CWA BY LATE DAY 7. CONVERSELY..GFS
KEEPS STRONGER RIDGE IN PLACE OVER EAST COAST AND ADJACENT ATLC EVEN
REINFORCING THE DRY AIR OVER GULF REGION FRI-SUN. IN GFS SCENARIO
THUS IGOR TURNS WELL EAST OF COASTLINE. BASED ON PREV RUNS...WILL
LEAN TOWARDS GFS BUT CONFIDENCE NOT EXCEEDINGLY HIGH.
WILL GO WITH NIL POPS THUR SAT NIGHT THEN WDLY SCT POPS SUN-MON.
WITH LOCAL AREA TO REMAIN IN WARM SECTOR BOTH MIN AND MAX TEMPS WILL
REMAIN SEVERAL DEGREES ABOVE CLIMO...67-70 DEGREE LOWS AND 90 TO 93
DEGREE HIGHS.
&&
.AVIATION...
MAY SEE SOME BRIEF MVFR AT KTLH AND KVLD AROUND
SUNRISE...WHERE DEWPOINTS REMAIN A FEW DEGREES HIGHER.
OTHERWISE...WITH HIGH PRESSURE IN CONTROL VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST PERIOD.
&&
.MARINE...
HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC STATES ON TUESDAY AND
THEN MOVE EAST INTO THE WESTERN ATLANTIC ALLOWING AN EASTERLY FLOW
TO DEVELOP. WINDS AND SEAS WILL ALSO INCREASE SLIGHTLY AS THE
GRADIENT TIGHTENS JUST A BIT AS A TROPICAL LOW PRESSURE SYSTEM
PASSES WELL TO THE SOUTH OF THE MARINE AREA OVER THE YUCATAN
PENINSULA.
&&
.FIRE WEATHER...
WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST THROUGH THE NEXT
SEVERAL DAYS AS HIGH PRESSURE REMAINS SITUATED JUST NORTH OF THE
REGION. THE EASTERLY FLOW ON TUESDAY SHOULD KEEP HUMIDITY VALUES
ABOVE CRITICAL THRESHOLDS. LATEST GUIDANCE INDICATES HUMIDITY TO
BE SLIGHTLY LOWER ON WEDNESDAY AND COULD APPROACH 35 PERCENT OVER
INLAND PORTIONS OF THE FLORIDA ZONES. DURATIONS ARE LIKELY TO BE
LESS THAN 4 HOURS. HOWEVER...DISPERSIONS WILL NEED TO BE MONITORED
FOR POSSIBLE CRITICAL VALUES. WILL NOT ISSUE FIRE WEATHER WATCH
FOR WEDNESDAY AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 92 67 92 68 / 10 0 0 0 0
PANAMA CITY 71 88 71 88 69 / 10 0 0 0 0
DOTHAN 65 91 64 91 64 / 0 0 0 0 0
ALBANY 65 91 64 92 65 / 0 0 0 0 0
VALDOSTA 69 90 64 91 66 / 10 0 0 0 0
CROSS CITY 70 89 65 90 68 / 10 0 0 0 0
APALACHICOLA 75 87 73 86 73 / 10 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...GADSDEN...
HOLMES...INLAND BAY...INLAND WALTON...JACKSON...LIBERTY...
WASHINGTON.
GM...NONE.
&&
UPDATE/AVIATION...GIBBS/FOURNIER
SHORT TERM/MARINE...DVD
AVIATION/FIRE WX...CAMP
LONG TERM...BLOCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 921 PM EDT MON SEP 13 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 921 PM EDT MON SEP 13 2010 /821 PM CDT MON SEP 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... MOSTLY CLEAR SKIES WITH TEMPERATURES DIPPING DOWN INTO THE MID TO UPPER 60S OVER THE NORTHERN HALF OF THE LOCAL AREA AND DOWN INTO THE LOWER 70S CLOSER TO THE COASTAL LOCATIONS WILL BE EXPECTED TONIGHT. THERE IS A SLIGHT CHANCE FOR SOME PATCHY FOG OVER PORTIONS OF SOUTH-CENTRAL GEORGIA LATE TONIGHT AND INTO EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. EXPECT DRY CONDITIONS THROUGH THE UPCOMING WORK WEEK WITH ONLY A SLIGHT CHANCE OF A SHOWER OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262730, 262731.